Percodan Addiction is a serious and sometimes life threatening illness. As with any type of addiction, the first step down the road to recovery is admitting that there is a problem with addiction. Once a user has admitted that there is an addiction, they can then seek the help that is needed to begin the long road to recovery.
Percodan is a combination of oxycodone and aspirin and is primarily used as a short term pain reliever for moderate to severe pain. Percodan is only chemically different from opium and heroin in structure and duration. Just like any other narcotic, it has the potential for addiction and if combined with other depressants, it can lower your respiratory system enough to kill you. Everyone’s body is different and reacts differently to various situations but taking too many of the tablets alone, or an overdose, can be fatal as well. Always remember that a person doesn’t have to take a drug for long periods of time for there to be an addiction. Percodan Addiction is most likely to be seen in the elderly population since, overall, elderly patients are generally on more prescription medications which puts them at higher risk for addiction and abuse.
With any drug addiction, the body tends to develop physical and psychological dependence on the drug. Tolerance for the drug also increases putting the user at high risk for overdose. Some signs and symptoms that may be seen with overdose of Percodan include, but are not limited to, Respiratory depression, Stupor, Coma, Skeletal muscle flaccidity, Cold and clammy skin, Hypertension, Circulatory collapse, and Cardiac arrest. In situations involving overdose, please seek emergency medical help immediately.
Once a physical dependence has developed, a user can begin to suffer from painful withdrawal symptoms if they stop using Percodan. Everyone that goes through withdrawals experiences them in a different way. Some may have more signs and symptoms than others and they may also vary in strength. Some of the most common withdrawal symptoms related to Percodan Addiction include, but are not limited to, Chills, Nausea, Vomiting, Yawning, Tremors, Agitation, Depression, Irritability, and Muscle and bone pain. Detox from a Percodan Addiction should always be done with guidance and care from medically trained professionals. While people with a Percodan Addiction may think they can go through detox alone, it is painful, risky, and almost impossible to do without help.
If you or someone you know suffers from Percodan Addiction, you should seek help from a certified drug addiction counselor, licensed medical professional, or from a residential drug and alcohol rehabilitation center. No one should have to go through this alone and we are here to help. Please call us so that we may help you and your loved ones get there lives back on track.